Alert archive / California / Wind Advisories in 2014
Wind Advisory 11, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at May 20, 2014, 3:11 AM PDT. It took effect at May 20, 2014, 9:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2014, 3:11 AM PDT (10:11 UTC)
- In effect from
- May 20, 2014, 9:00 AM PDT
- Expired
- May 20, 2014, 7:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS75 KPSR 201011 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 311 AM MST TUE MAY 20 2014 CAZ033-210015- /O.NEW.KPSR.WI.Y.0011.140520T1600Z-140521T0200Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 311 AM PDT TUE MAY 20 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM PDT...AS A STRONG BUT DRY COLD FRONT APPROACHES. * AFFECTED AREA...IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA... PARTICULARLY PARTS OF THE IMPERIAL VALLEY AND SALTON SEA. THIS INCLUDES PORTIONS OF INTERSTATE 8 THROUGH IMPERIAL COUNTY. * TIMING...STRONG AND ERRATIC WINDS BETWEEN 9 AM AND 7 PM. * WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG CROSS WINDS COULD MAKE DRIVING HAZARDOUS ESPECIALLY TO HIGH PROFILE VEHICLES. BOATERS ON THE SALTON SEA ARE ALSO VULNERABLE TO STRONG WINDS. AREAS OF BLOWING DUST AND SAND COULD LEAD TO A SUDDEN LOSS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
2 follow-up statements
515 WWUS75 KPSR 202213 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 313 PM MST TUE MAY 20 2014 CAZ033-210200- /O.CON.KPSR.WI.Y.0011.000000T0000Z-140521T0200Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 313 PM PDT TUE MAY 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * AFFECTED AREA...IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA... PARTICULARLY PARTS OF THE IMPERIAL VALLEY AND SALTON SEA. THIS INCLUDES PORTIONS OF INTERSTATE 8 THROUGH IMPERIAL COUNTY. * TIMING...STRONG AND ERRATIC WINDS THROUGH 7 PM. * WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG CROSS WINDS COULD MAKE DRIVING HAZARDOUS ESPECIALLY TO HIGH PROFILE VEHICLES. BOATERS ON THE SALTON SEA ARE ALSO VULNERABLE TO STRONG WINDS. AREAS OF BLOWING DUST AND SAND COULD LEAD TO A SUDDEN LOSS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
894 WWUS75 KPSR 210201 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 701 PM MST TUE MAY 20 2014 .LOCALLY WINDY THIS EVENING ACROSS IMPERIAL COUNTY. CAZ033-210315- /O.EXP.KPSR.WI.Y.0011.000000T0000Z-140521T0200Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 701 PM PDT TUE MAY 20 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. GUSTY WEST WINDS WERE SLOWLY TAPERING OFF ACROSS IMPERIAL COUNTY SINCE 5 PM...AND WILL CONTINUE TO SLOWLY DECREASE INTO THE EARLY MORNING HOURS ON WEDNESDAY. WINDS AT MOST LOCATIONS HAD FALLEN BELOW WIND ADVISORY THRESHOLDS AS OF 7 PM AND AS A RESULT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. CERTAIN LOCALLY WINDY LOCATIONS SUCH AS EL CENTRO MAY CONTINUE TO SEE WIND GUSTS APPROACH 40 MPH THROUGH 10 PM OR SO...AND THE GUSTS MAY CAUSE PATCHY BLOWING DUST AND SAND WHICH COULD SHARPLY REDUCE VISIBILITIES. $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 20, 2:38 AM PDT, 33 minutes earlier.
Area forecast discussion, May 20, 2:38 AM PDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
238 AM MST TUE MAY 20 2014
.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM WILL MOVE FROM CENTRAL CALIFORNIA INTO
THE DESERT SOUTHWEST OVER THE NEXT COUPLE DAYS BRINGING A COOLING
TREND AND BREEZY TO WINDY CONDITIONS. TEMPERATURES WILL DROP TO
AROUND 90 ON THE LOW DESERTS BY WEDNESDAY WITH HIGHS REMAINING BELOW
NORMAL THROUGH FRIDAY. A GRADUAL WARMING TREND WILL FOLLOW STARTING
THIS WEEKEND.
&&
.DISCUSSION...
CLEAR SKIES REMAIN ACROSS MUCH OF THE REGION EXCEPT FOR AN AREA OF
HIGH CLOUDS STREAMING THROUGH SOUTHEAST ARIZONA. OCCASIONAL BREEZY
CONDITIONS WILL PERSIST OVERNIGHT ACROSS SOUTHERN ARIZONA...WHILE
WINDS ACROSS SOUTHEAST CALIFORNIA REMAIN ON THE WINDY SIDE. FOR THE
MOST PART THE NIGHTTIME INVERSION WILL KEEP WINDS FROM GUSTING
MUCH...BUT AN OCCASIONAL GUST NEARING 40 MPH IS POSSIBLE IN THE
LEESIDE MOUNTAIN AREA ACROSS WESTERN IMPERIAL COUNTY AND RIDGETOP
AREAS OF SOUTHEAST CALIFORNIA. THE UPPER LOW RESPONSIBLE FOR THESE
WINDS CONTINUES TO TRACK RIGHT ALONG THE CALIFORNIA COASTLINE WITH
THE LOW CENTER CURRENTLY NEAR KSFO. AS THE MORNING
PROGRESSES...EXPECTING WINDS TO INCREASE AREAWIDE...A LITTLE EARLIER
ACROSS OUR WESTERN ZONES. AS THE DRY COLD FRONT PROGRESSES ACROSS
OUR CWA TODAY...MID MORNING ACROSS SOUTHEAST CALIFORNIA AND MID
AFTERNOON ACROSS SOUTH-CENTRAL ARIZONA...WINDS SHOULD BE THE
STRONGEST NEAR FROPA. WILL BE ISSUING A WIND ADVISORY FOR IMPERIAL
COUNTY WITH THIS FORECAST PACKAGE FOR WINDS GUSTING ABOVE 40 MPH
STARTING LATER THIS MORNING AND LASTING THROUGH THE AFTERNOON.
EXPECTING SOME AREAS OF BLOWING DUST TODAY...MAINLY FOCUSED ACROSS
THE SOUTHEAST CALIFORNIA DESERTS AND NORTHERN PINAL COUNTY.
RED FLAG WARNINGS FOR SOUTH-CENTRAL ARIZONA WILL BE IN EFFECT FOR
THE DAYTIME HOURS TODAY DUE TO THE WINDY CONDITIONS AND DRY
HUMIDITIES. ELEVATED FIRE DANGER IS ALSO EXPECTED ACROSS THE LOWER
COLORADO RIVER VALLEY...BUT BELOW OUR WARNING CRITERIA AS LOWER
TEMPERATURES AND HIGHER HUMIDITIES ARE EXPECTED. THE UPPER LOW WILL
TRACK INTO SOUTHERN NEVADA TONIGHT AND BEGIN TO STALL AS IT BECOMES
CUT OFF FROM THE MAIN POLAR JET SITUATED NEAR THE U.S./CANADIAN
BORDER. THE LOW IS FORECAST TO WEAKEN OVER THE NEXT FEW DAYS AS IT
BECOMES CUT OFF AND THE CLOSER PROXIMITY TO US WILL LEAD TO
DIMINISHING WINDS ON WEDNESDAY. WEDNESDAY LOOKS TO BE THE COOLEST
DAY THIS WEEK AS HIGHS SHOULD ONLY REACH INTO THE MID TO UPPER 80S
ACROSS THE WESTERN DESERTS AND NEAR 90 ACROSS THE METRO PHOENIX AREA.
OVERALL MODEL RUN TO RUN CONSISTENCY HAS BEEN FAIRLY GOOD THE PAST
FEW DAYS...BUT SMALL CHANGES TO THE TRACK OF THE UPPER LOW HAVE BEEN
NOTED...GRADUALLY SHIFTING THE TRACK A BIT MORE TO THE SOUTH. THE
LOW CENTER ON THURSDAY LOOKS TO BE SITUATED OVER SOUTHEAST
CALIFORNIA WHICH WILL ALLOW FOR SOME VERY MEAGER LOW LEVEL MOISTURE
ADVECTION INTO SOUTH-CENTRAL ARIZONA UNDER SOUTHERLY FLOW. THE BEST
MID LEVEL INSTABILITY ON THURSDAY WILL BE ACROSS SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA NEAR THE LOW CENTER...BUT WITH VERY
DRY AIR BELOW 12K FEET...THE ONLY REAL CHANCE FOR ANY SHOWERS OR
THUNDERSTORMS WILL BE ACROSS HIGHER TERRAIN AREAS OF SOUTHEAST
CALIFORNIA. AS THE LOW SHIFTS EASTWARD ON FRIDAY...TRACKING NEAR THE
ARIZONA/MEXICO BORDER...THE COLD CORE POSITIONING AND BEST
INSTABILITY WILL BE ACROSS SOUTH-CENTRAL AND SOUTHEAST ARIZONA.
SINCE THE SOUTHERLY FLOW THE DAY BEFORE SHOULD HAVE BROUGHT IN SOME
BARELY MEANINGFUL LOW LEVEL MOISTURE...WE WILL BE EXPECTING SOME
ISOLATED SHOWERS AND THUNDERSTORMS. HAVE INCREASED POP CHANCES A
LITTLE FOR FRIDAY AND EXPANDED THEM WESTWARD...NEARING THE METRO
PHOENIX AREA DUE TO A SLIGHT INCREASE IN MODEL LOW LEVEL MOISTURE.
IT IS STILL EARLY...BUT IF WE DO GET ANY MEANINGFUL THUNDERSTORMS
FRIDAY AFTERNOON...CAN/T RULE OUT THE POSSIBILITY OF SOME STRONG
OUTFLOW WINDS DUE TO THE INVERTED V SOUNDING STRUCTURE. TEMPERATURES
WILL BE ON THE INCREASE AS THE AIRMASS IN AND AROUND THE UPPER LOW
MODIFIES...BUT WE CAN STILL EXPECT BELOW NORMAL TEMPERATURES AT
LEAST THROUGH THE END OF THE WEEK.
LONG RANGE MODELS ARE CURRENTLY IN GOOD AGREEMENT SHIFTING THE UPPER
LOW OUT OF OUR REGION SOMETIME LATER SATURDAY INTO EARLY SUNDAY.
UPPER HEIGHTS WILL QUICKLY REBOUND AND SO WILL TEMPERATURES.
GUIDANCE HAS BEEN TRENDING WARMER THE PAST COUPLE RUNS ONCE THE LOW
MOVES OUT...SO HAVE ADJUSTED TEMPERATURES TO SHOW HIGHS RETURNING TO
NORMAL ON SATURDAY AND SLIGHTLY ABOVE NORMAL AND PUSHING 100 DEGREES
FOR SUNDAY INTO EARLY NEXT WEEK. EVEN THOUGH IT IS STILL PRETTY FAR
OUT...NO SIGNIFICANT STORM SYSTEMS LOOK TO AFFECT THE DESERT
SOUTHWEST NEXT WEEK...WHICH WOULD LIKELY TRANSLATE INTO HIGHS
REMAINING SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
ONCE AGAIN...A PERSISTENCE FORECAST IS THE BEST BET FOR THE NEXT 24
HOURS AS THE OVERALL WEATHER PATTERN IS NOT REALLY CHANGING. EXPECT
WINDS TO RETURN TO THE EAST/SOUTHEAST AFTER MIDNIGHT...AT SPEEDS
LESS THAN 12KT...THEN VEER AGAIN TO THE SOUTHWEST AFTER NOON ON
TUESDAY WITH PEAK GUSTS IN EXCESS OF 20 KTS EXPECTED. SKIES TO BE
MOSTLY CLEAR....ANY CLOUD DECKS WILL BE HIGH THIN CIRRUS DECKS.
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
GUSTY WINDS TO 30KTS EXPECTED TO BOTH SITES THROUGH THIS EVENING.
WINDS WILL TRY AND RELAX AT BLH AFTER 07Z BUT MAY REMAIN GUSTY ALL
NIGHT AT IPL. WINDS WILL ONCE AGAIN INCREASE LATE TUESDAY MORNING
WITH SIMILAR...IF NOT HIGHER...SPEEDS EXPECTED. SKIES TO BE MOSTLY
CLEAR NEXT 24 HOURS...ANY CLOUDS THAT FORM WILL BE HIGH THIN CIRRUS
DECKS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
LOW PRESSURE WILL SETTLE OVER THE AREA THROUGH THE REST OF THE WEEK
INTO THE WEEKEND. DESPITE COOLER TEMPERATURES...HUMIDITIES WILL
STILL DROP INTO THE SINGLE DIGITS EACH AFTERNOON WITH FAIR OVERNIGHT
RECOVERY EXPECTED. WINDS DURING THIS PERIOD WILL BE LIGHT AND WILL
FAVOR THE TYPICAL DIURNAL PATTERNS. HOWEVER...THERE IS ALSO A SLIGHT
CHANCE OF HIGH BASED AFTERNOON THUNDERSTORMS EAST OF PHOENIX LATE
THIS WEEK INTO THIS WEEKEND. THE LOW WILL EVENTUALLY MOVE OUT OF THE
AREA LATE THIS WEEKEND WITH DRY WEATHER AND WARM TEMPERATURES
PREVAILING INTO EARLY NEXT WEEK.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FROM 9 AM TO 8 PM MST TUESDAY
AZZ021>024-026>028.
CA...NONE.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...KUHLMAN
AVIATION...CB/LEINS
FIRE WEATHER...LEINSHazardous weather outlook, May 19, 10:13 PM PDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1013 PM MST MON MAY 19 2014 AZZ021>024-026>028-201400- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 1013 PM MST MON MAY 19 2014 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. GUSTY SOUTHWEST TO WEST WIND WILL DEVELOP DURING THE LATE MORNING HOURS TUESDAY...AND CONTINUE INTO THE EVENING. WIND GUSTS WILL EXCEED 30 MPH ACROSS THE DESERTS...AHEAD OF AN APPROACHING COLD FRONT. LOW HUMIDITIES WILL COMBINE WITH GUSTY WIND TO PRODUCE HIGH FIRE DANGER FROM 9 AM TO 8 PM MST ON TUESDAY. AS A RESULT A RED FLAG WARNING HAS BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-025-CAZ031>033-201400- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 1013 PM MST MON MAY 19 2014 /1013 PM PDT MON MAY 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP LATE TUESDAY MORNING...PEAKING IN THE MID TO LATE AFTERNOON HOURS. WIND GUSTS WILL REACH TO AROUND 40 MPH...AND WILL LIKELY CAUSE LOCALIZED DENSE BLOWING SAND AND DUST. THE DUST WILL SHARPLY REDUCE VISIBILITIES AND LEAD TO HAZARDOUS DRIVING CONDITIONS. GUSTY CROSS WINDS WILL ALSO AFFECT TRUCK TRAVEL ON THE INTERSTATE HIGHWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.